Never posted here before, but I found these boards while googling.
My girlfriend (21) is experiencing some odd things, and she's very concerned/upset about it, I figured I'd post here and see what people think, and hopefully somebody knows a possible reason. I've done a lot of online research on the subjects, and found no conclusive answers.
She has 4-5 day periods every month, regularly. Cramps, regular flow, etc.
However, after her period has ended, she'll have a few days with no problems, and then off and on throughout the remainder of the month, she'll have intense cramps, and light (but noticeable) bleeding. Right now, for example, she has had a headache and really painful cramps for the last 4 days, and her period's been over for 10 days. She's also bleeding lightly. This happens every month, some are worse, some aren't as bad.
She's very upset about this, and a bit embarassed I think. She's afraid to go to a doctor (even though I've been urging her to do so), and is overall afraid to tell anybody but me about this.
Is this a common thing? It's really making her unhappy in general, and if we knew what could be causing it, I might be able to get her to go see a doctor so she's not so scared about everything.
I had midmonth bleeding and it turned out to be uterine polyps, which had to be removed. I highly suggest she see a gynecologist and get an internal ultrasound so she can find out for sure. There's nothing to be embarrassed about. At 21, she should have a regular gynecologist anyway, so she needs to make an appointment and go. There's no reason for her to think they would judge her in any way, the doctor is there to diagnose and treat the problem.
Is she on the pill or the shot, or recently started either? Birthcontrol takes the body some getting used to, so alot of girls experience a wide variety of side effects for a wide range of time, sometimes 2 weeks sometimes 2 months.
If she's been on birth control for a while now, she could be experiencing these things if she's taking the pill incorrectly, like at different times, forgetting for a day or so. Missing the pill by a few hours or more can somtimes throw a girls body all out of wack again. Our bodies get so dependent on those hormones that even missing it by a few hours can cause spotting (light bleeding.)
If it's not something caused by BC then it could be a cyst or a maybe even UTI (urinary tract infection). Either way, it's serious and should be looked at. She has nothing to be embarrassed about and has every right to be concerned. How long has this been going on??
I'm assuming that you two are sexually active, and if that's the case, then she should be going to a gynocolosist already. Unless she wants her pain to get worse, do what you have to do to get her to a doctor.
She's not currently on (and never has been on) any form of BC.
This has been occurring for several years now, according to her, but she never wants to do anything about it. While I think she's convinced she needs to see a doctor now, she's still very hesitant and I worry she'll keep putting it off.
I understand that polyps could cause the bleeding mid-month, but could they be causing this cramping as well? She's just miserable. -_-
Worst thing is, she does NOT have a gynecologist, and when I asked her if she has a family doctor that she used to go to, or anything of the sort, she said no. Apparently she hasn't been to a doctor in years...
Yes, part of the problem with polyps is the cramping, too. I was in a significant amount of pain and I was getting sick of feeling that way, so I did something about it.
Your gf sounds like she doesnt' care about her health. You can't really make her do anything that she doesn't want to do. But if she were smart, she'd get over this issue about the doc and just go. It's only going to get worse if she doesn't do anything about it, believe me.